Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 4, NWS Key West, FL

January 9, 2015

NWS Key West, FL issued this small craft advisory at Jan 9, 2015, 11:20 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 11:20 PM EST (04:20 UTC)
Expired
Jan 10, 2015, 11:00 AM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WHUS72 KKEY 100420
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1120 PM EST FRI JAN 9 2015

GMZ033-034-054-055-074-075-101000-
/O.NEW.KKEY.SC.Y.0004.150110T0420Z-150110T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1120 PM EST FRI JAN 9 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WESTERN STRAITS OF FLORIDA...GULF WATERS BEYOND FIVE
FATHOMS...AND THE GULF OF MEXICO INCLUDING THE DRY TORTUGAS.

* WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE AFFECTED COASTAL WATERS. SEAS WILL BUILD TO 7 FEET
  ACROSS THE DEEPER SOUTHEASTERN GULF WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
1 follow-up statement
305 
WHUS72 KKEY 100930
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EST SAT JAN 10 2015

GMZ035-044-052-053-072-073-101600-
/O.EXB.KKEY.SC.Y.0004.000000T0000Z-150110T1600Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
430 AM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE EASTERN STRAITS OF FLORIDA...HAWK CHANNEL WEST OF
THE SEVEN MILE BRIDGE...AND THE GULF OF MEXICO INSIDE FIVE FATHOMS.

* WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE AFFECTED COASTAL WATERS. SEAS WILL BUILD TO 7 FEET
  ACROSS THE STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-054-055-074-075-101600-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-150110T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
430 AM EST SAT JAN 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...


* WINDS AND WAVES...NORTH-NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE AFFECTED COASTAL WATERS. SEAS AS HIGHS AS 7 FEET WILL BE
  FOUND ACROSS THE DEEPER SOUTHEASTERN GULF WATERS AND THE STRAITS
  OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 9:25 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 9, 9:25 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
925 PM EST FRI JAN 9 2015

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER THE WESTERN PORTION OF THE
FLORIDA STRAITS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN
THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE
VARIABLY CLOUDY. WINDS OVER LAND ARE NORTH TO NORTHEAST AT 10 TO 15
MPH. C-MAN WINDS...ON AVERAGE...ARE NORTHEAST AT 10 TO 15 KNOTS.
TEMPERATURES RANGE FROM THE UPPER 60S IN RAIN COOLED AREAS TO THE
LOWER 70S ELSEWHERE.

.SHORT TERM (OVERNIGHT)...
IN THE LOW LEVELS OF THE ATMOSPHERE...A LARGE AREA OF HIGH PRESSURE
WILL BUILD SOUTHEASTWARD OVER THE FLORIDA PENINSULA OVERNIGHT. IN
THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE
UPPER LEVELS OF THE ATMOSPHERE...A BROAD TROUGH OF LOW PRESSURE WILL
BE LOCATED OVER THE SOUTHEASTERN UNITED STATES OVERNIGHT. THE 00Z
KKEY SOUNDING IS MARGINALLY UNSTABLE AND VERY MOIST FOR THIS TIME OF
YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST UNDER ONE AND
THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE WILL DECREASE
OVERNIGHT. BY SUNRISE SATURDAY...PWAT VALUES SHOULD BE JUST ABOVE
ONE AND ONE HALF OF AN INCH...WHICH IS STILL GREATER THAN THE 75TH
PERCENTILE FOR THE FIRST HALF OF JANUARY. DESPITE ABUNDANT
ATMOSPHERIC MOISTURE AND ADEQUATE INSTABILITY IN PLACE FOR
CONVECTION...RAIN CHANCES TONIGHT FOR THE FLORIDA KEYS WILL BE KEPT
BELOW ALL NUMERICAL MODEL OUTPUT STATISTICS DUE TO LACK OF AN
APPARENT CONVECTIVE TRIGGER.

&&

.MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF
THE GULF OF MEXICO AND WESTERN PORTIONS OF HAWK CHANNEL AND THE
FLORIDA STRAITS OVERNIGHT DUE TO SUSTAINED NORTH TO NORTHEAST
SURFACE WINDS OF 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO...FLORIDA
BAY...AND HAWK CHANNEL SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT
ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS SATURDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY
BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY
NIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON
TERMINALS THROUGH SATURDAY MORNING. VFR CEILINGS FROM 3000 TO 6000
FEET ARE PROBABLE OVERNIGHT...BECOMING SCATTERED AFTER DAYBREAK. AN
OCCASIONAL SHORT LIVED MVFR CEILING IS POSSIBLE DURING THE OVERNIGHT
HOURS...BUT THE POSSIBILITY AND DURATION IS NOT SUFFICIENT TO
WARRANT INCLUSION IN THE TERMINAL FORECASTS. SURFACE WINDS WILL BE
MAINLY FROM THE NORTHEAST NEAR 10 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1951...THE LOW
TEMPERATURE IN KEY WEST WAS 47 DEGREES. THIS SET THE DAILY RECORD
FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON JANUARY 9TH...A
RECORD WHICH STILL STANDS 64 YEARS LATER. TEMPERATURE RECORDS AT KEY
WEST DATE BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................AD

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 9, 10:20 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EST FRI JAN 9 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-101100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
1020 PM EST FRI JAN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
GULF OF MEXICO...FLORIDA BAY...AND HAWK CHANNEL SATURDAY AND
SATURDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR
THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY THROUGH SUNDAY. A
SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS SUNDAY NIGHT.

ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN SUNDAY
NIGHT AND MONDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY NIGHT
THROUGH WEDNESDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
ATLANTIC AND GULF OF MEXICO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:06 PM ESTSmall Craft AdvisoryKEY22 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.